MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G13766
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D2a - common device name: additional names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b - product code: additional product codes: gbo, lje.H3 - device evaluated by mfg?: device evaluation anticipated but has not yet begun.Awaiting device return.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the hub detached from the shaft of an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter 7-10 days after placement into an unknown patient.The complaint device was removed from the patient and replaced in an additional procedure.No additional harm has been reported.Additional information regarding event details has been requested but is currently unavailable.
 
Event or Problem Description
Additional information was provided on 24oct2025.As reported regarding patient activity level, the patient can move somewhat on his own, but he is not a very active person; nor does he pull on the catheter.
 
Additional Manufacturer Narrative
Additional information: b5, d9 - date returned to mfg.H3 - device evaluated by mfg.? device has been returned, and preliminary evaluation has been performed.However, our investigation is ongoing, and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that the hub detached from the shaft of an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter 7-10 days after placement into an unknown patient.The complaint device was removed from the patient and replaced in an additional procedure.As reported regarding patient activity level, the patient can move somewhat on his own, but he is not a very active person; nor does he pull on the catheter.No additional harm has been reported.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu), as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.One used catheter was returned to cook for evaluation.Upon visual inspection, it was noted the catheter, including the flare, had separated from both the cap and the mac-loc adaptor.The distance between the cap and the hub could not be measured as the white cap was loose.Cook has concluded that there is no evidence to suggest that the product was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots did not reveal any quality control discrepancies.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming products exist either in house or in field.Cook also reviewed product labeling.The ifu supplied with the device states the following in consideration of the reported failure mode: precautions: when inserting a stiffening cannula into a catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of suture.A tfe-coated wire guide must be used with ultrathane catheters.Instructions for use: unlocking catheter loop.For mac-loc locking loop mechanism: a.While stabilizing the mac-loc catheter hub assembly with one hand, position a small, blunt object (approximately the shape and size of a ball point pen or small forceps) into the mac-loc release notch.B.Pry upward until the locking cam lever is free.(fig.4).How supplied: upon removal from package, inspect the product to ensure no damage has occurred.Based on the available information, inspection of the returned device, and the results of the investigation, cook medical has determined that the primary cause of failure is a component malfunction, with no evidence of design or manufacturing defects.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23350636
Report Number1820334-2025-01287
Device Sequence Number7957275
Product Code FGE
UDI-Device Identifier00827002137660
UDI-Public(01)00827002137660(17)280624(10)16657390
Combination Product (Y/N)N
PMA/510(K) Number
K173035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG13766
Device Catalogue NumberULT8.5-38-25-P-5S-CLDM-WF-HC
Device Lot Number16657390
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer10/24/2025
03/17/2026
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date10/30/2025
03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown